This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—The use of the antibiotic minocycline in our practice has revealed a propensity to the development of vertigo in six out of 20 patients so treated. We feel that this possible complication of therapy should be brought to the attention of our colleagues.
We had the opportunity to investigate a volunteer who developed vertigo on minocycline. Significant in this patient's past history was a sudden hearing loss in the right ear in November 1969, with the simultaneous onset of vertigo which cleared within a few days. The sudden hearing loss responded to medical therapy with an almost complete return of hearing with the exception of a few islands of hearing loss.
The patient was placed on minocycline in November 1971, and, as with the other patients, developed disabling vertigo within 24 hours.
The vertigo remitted after the cessation of the use of the drug. Because of this
GOULD WJ, BROOKLER KH. MINOCYCLINE THERAPY. Arch Otolaryngol. 1972;96(3):291. doi:10.1001/archotol.1972.00770090413024
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: